Korean J. Math.  Vol 29, No 1 (2021)  pp.1-12
DOI: https://doi.org/10.11568/kjm.2021.29.1.1

The forcing nonsplit domination number of a graph

John Johnson, Malchijah Raj

Abstract


A dominating set $S$ of a graph $G$ is said to be nonsplit dominating set if the subgraph $\langle V-S \rangle$ is connected. The minimum cardinality of a nonsplit dominating set is called the nonsplit domination number and is denoted by $\gamma_{ns}(G)$. For a minimum nonsplit dominating set $S$ of $G$, a set $T \subseteq S$ is called a forcing subset for $S$ if $S$ is the unique $\gamma_{ns}$-set containing $T$. A forcing subset for $S$ of minimum cardinality is a minimum forcing subset of $S$. The forcing nonsplit domination number of $S$, denoted by $f_{\gamma ns}(S)$, is the cardinality of a minimum forcing subset of $S$. The forcing nonsplit domination number of $G$, denoted by $f_{\gamma ns}(G)$ is defined by $f_{\gamma ns}(G)= min \{f_{\gamma ns}(S)\}$, where the minimum is taken over all $\gamma_{ns}$-sets $S$ in $G$. The forcing nonsplit domination number of certain standard graphs are determined. It is shown that, for every pair of positive integers $a$ and $b$ with $0 \leq a \leq b$ and $b \geq 1 $, there exists a connected graph $G$ such that  $f_{\gamma ns}(G)=a$ and $\gamma_{ns}(G)=b$. It is shown that, for every  integer $a \geq 0$, there exists a connected graph $G$ with $f_\gamma(G)=f_{\gamma ns}(G)=a$, where $f_\gamma(G)$ is the forcing domination number of the graph. Also, it is shown that, for every pair $a, b$ of integers with $a \geq0$ and $b \geq 0$ there exists a connected graph $G$ such that $f_\gamma(G)=a$ and $f_{\gamma ns}(G)=b$.  

 


Keywords


dominating set, domination number, forcing domination number, nonsplit domination number, forcing nonsplit domination number

Subject classification

05C69

Sponsor(s)



Full Text:

PDF

References


H. Abdollahzadeh Ahangar and L. Pushpalatha, The forcing domination number of Hamiltonian Cubic graphs, International Journal of Mathematical Combinatorics 2 (2009), 53–57. (Google Scholar)

D. Ali Mojdeh and N. Jafari Rad, On domination and its forcing in Mycielski’s graphs, Scientia Iranica 15 (2) (2008), 218–222. (Google Scholar)

C. L. Armada, S. R. Canoy, Jr. and C. E. Go, Forcing subsets for γc-sets and γt-sets in the Lexicographic Product of graphs, European Journal of Pure And Applied Mathematics 12 (4) (2019), 1779–1786. (Google Scholar)

G. Chartrand, H. Gavlas, R. C. Vandell and F. Harary, The forcing domination number of a graph, Journal of Combinatorial Mathematics and Combinatorial Computing 25 (1997), 161– 174. (Google Scholar)

R. Davila and M. A. Henning, Total forcing versus total domination in Cubic graphs, Applied Mathematics and Computation, 354 (2019), 385–395. (Google Scholar)

D. Ferrero, L. Hogben, F. H. J. Kenter and M. Young, The relationship between k-forcing and k-power domination, Discrete Mathematics 341 (6) (2018), 1789–1797. (Google Scholar)

M. Hajian, M. A. Henning and N. Jafari Rad, A new lower bound on the domination number of a graph, Journal of combinatorial Optimization, doi.org/10.1007/s10878-019-00409-x. (Google Scholar)

F. Harary, Graph Theory, Addison-Wesley, (1969). (Google Scholar)

T. W. Haynes, S. T. Hedetnimi and P. J. Slater, Fundamentals of Domination in Graphs, Marcel Dekker, Incorporated, New York, (1998). (Google Scholar)

J. John, V. Mary Gleeta, The forcing monophonic hull number of a graph, International Journal of Mathematics Trends and Technology 3 (2) (2012), 43–46. (Google Scholar)

J. John, S. Panchali, The forcing monophonic number of a graph, International Journal of Mathematical Archive 3 (3) (2012), 935–938. (Google Scholar)

S. Kavitha, S. Robinson Chellathurai and J. John, On the forcing connected domination number of a graph, Journal of Discrete Mathematical Sciences and Cryptography 23 (3) (2017), 611–624. (Google Scholar)

V. R. Kulli and B. Janakiram, The nonsplit domination number of a graph, Indian Journal of Pure and Applied Mathematics 31 (5) (2000), 545–550. (Google Scholar)

C. Sivagnanam and M. P. Kulandaivel, Complementary connected domination number and connectivity of a graph, General Mathematics Notes 29 (2), (2015), 27–35. (Google Scholar)

A. P. Santhakumaran and J. John, The upper edge geodetic number and the forcing edge geodetic number of a graph, Opuscula Mathematica 29 (4) (2009), 427–441. (Google Scholar)

A. P. Santhakumaran and J. John, The forcing Steiner number of a graph, Discussiones Mathematicae Graph Theory, 31 (2011), 171–181. (Google Scholar)

A. P. Santhakumaran and J. John, On the forcing geodetic and the forcing Steiner numbers of a graph, Discussiones Mathematicae Graph Theory 31 (2011), 611–624. (Google Scholar)

T. Tamizh Chelvam and B. J. Prasad, Complementary connected domination number, International Journal of Management Systems 18 (2) (2002), 147–154. (Google Scholar)


Refbacks

  • There are currently no refbacks.


ISSN: 1976-8605 (Print), 2288-1433 (Online)

Copyright(c) 2013 By The Kangwon-Kyungki Mathematical Society, Department of Mathematics, Kangwon National University Chuncheon 21341, Korea Fax: +82-33-259-5662 E-mail: kkms@kangwon.ac.kr